4 doctors weighed in:

I had a cortisone shot 4 months ago, is it possibly for the side effects to just now start? I had a cortisone shot 4 months ago. Is it possibly for the side effects to just now start? I have this spot on my upper arm (in the general area i received the co

4 doctors weighed in
Dr. Daniel Kingsbury
Pediatric Rheumatology
2 doctors agree

In brief: Yes

Yes - one of the side effects to corticosteroid (i.
e. Cortisone) injections is lipoatrophy. Lipoatrophy is the medical term for loss of fat under the skin. The steroid medicine can dissolve the fat under the skin and cause a depression, or scar. It can also affect the cells that make pigment, so that the overlying skin can look lighter. This side effect typically occurs several months after the injection and can progress, somewaht, over several months. In many patients, the area can fill back in with fat cells, but this can take several years. It is purely a cosmetic blemish and may very well improve with time.

In brief: Yes

Yes - one of the side effects to corticosteroid (i.
e. Cortisone) injections is lipoatrophy. Lipoatrophy is the medical term for loss of fat under the skin. The steroid medicine can dissolve the fat under the skin and cause a depression, or scar. It can also affect the cells that make pigment, so that the overlying skin can look lighter. This side effect typically occurs several months after the injection and can progress, somewaht, over several months. In many patients, the area can fill back in with fat cells, but this can take several years. It is purely a cosmetic blemish and may very well improve with time.
Dr. Daniel Kingsbury
Dr. Daniel Kingsbury
Thank

In brief: Probablt

Side effects will show up shortly after the medication is administered.

In brief: Probablt

Side effects will show up shortly after the medication is administered.
Dr. Arnold Beresh
Dr. Arnold Beresh
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors